What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Jul 6, 2:43 PM EST, 35 minutes earlier.
Area forecast discussion, Jul 6, 2:43 PM EST, 35 minutes before
Area Forecast Discussion
National Weather Service New York NY
343 PM EDT Mon Jul 6 2020
.SYNOPSIS...
A back door cold front passes from the northeast this evening.
The front will return northward as a warm front on Tuesday, and
pass north by Wednesday morning. Weak high pressure will then
briefly build in through Thursday. Low pressure will then
approach from the south Friday into Saturday, followed by a
series of weak fronts moving through the area late this weekend
into early next week.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
Tstms will continue to develop over the region over the next few
hours. The greatest risk for svr is across NJ (where there is a
watch) then into NYC, wrn LI and the Lower Hudson Valley. CIN is
gone is most of these areas, and wrn portions of NJ zones have
CAPE abv 2000. Some approaching weak upr lvl support as well as
sfc boundaries across the region should help both organization
and initiation. There is a flood threat with slow moving storms,
especially across NJ zones.
Instability weakens by late this eve due to the cooling from
tstms as well as the passage of the back door front. There could
be some residual shwrs, particular invof the front which will
not make very far from the wrn portion of the CWA. The NBM was
used for overnight lows.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
The front returns nwd on Tue as a warm front. Considerable
cloudiness is possible due to convective debris and the return
of the front. Some shwrs are possible, especially wrn areas
where there is the best convergence and some increasing
instability. Embedded tstms chances across these wrn areas in
the the aftn and eve. Shwrs and possible tstms Tue night.
Although sfc based CAPE is low, some elevated activity ahead of
the warm front possible which is why chances for tstms were
included across nrn zones.
High temps were a blend between the CONSALL and NBM. Tricky fcst
due to the cloud cover and chances for rain. Breaks could result
in a quick warmup late in the day across swrn zones. The blended
fcst is between the cooler NAM and the warmer MAV. Tue ngt temps
were the NBM.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
The region will lie on the northern edge of broad CONUS ridging
through the week. This will be a dirty ridge though, with a
weak closed low over the Mississippi River Valley early in the
week slowly shearing/lifting toward the area to end the week.
Thereafter, models with better agreement of amplifying northern
stream troughing approaching/entering the area this weekend, and
likely remaining over the area through at least early next
week. Before then, a midweek northern stream shortwave moving
through S Canada may buckle the ridge enough to provide a
trigger for afternoon diurnal convection, particularly Wed.
The warm front is expected to be north of the area by early
Wednesday morning, with some indication of an earlier mentioned
very weak shortwave/buckling of trough moving through aloft.
This may present a trigger for late afternoon/early eve isolated
to scattered convection Wed, although the focus is a bit more
vague at this point and (higher terrain, perhaps sea breeze
boundary). This warm frontal passage and SW flow will have
widespread high temps climbing into the upper 80s to lower 90s,
with widespread heat indices in mid to upper 90s degrees as
dewpoints climb into the lower 70s.
Heights continue to build on Thursday, but progress of the earlier
mentioned shearing southern closed low will have to be monitored as
it potentially starts lifting towards the Mid-Atlantic. Quite a bit
of model spread on the evolution of this feature and its associated
surface wave/low. At this time this feature appears to be far
enough SW/S of the region on Thursday, for another hot and humid
day. Although a backing wind flow may keep coastal areas a bit
cooler than Wed. Only a conditional potential for some isolated
convection off terrain and seabreeze boundaries in a likely
unstable, but capped and weakly shear environment. If flow remains
from the S/SW widespread temps in the upper 80s to lower 90s likely
for Thursday with heat indices of 95-100 possible.
Forecast details become less certain Friday into the weekend,
dependent on the evolution of the southern low as it lifts/shears up
the coast, but confidence is increasing in a northern stream trough
amplifying down through the Great Lakes/Ohio Valley and then to the
East Coast during this time.
Considerable model spread exists on the southern low tracking up the
coast as early as Friday or as late as Saturday Night, as well as
whether it track up the coastal plain or offshore, as well as
degree of intensification, and whether it acquires any tropical
characteristics. NHC is monitoring the southern system for
potential tropical or subtropical development this week, giving
it a 30% chance over the next 5 days as it potentially emerges
off the Carolina coast. Main threat with this low at this point
would be a swath of heavy rainfall along its path as it taps
into Gulf and subtropical Atlantic moisture, but low confidence
on any details.
Better agreement that mean troughing will be sliding towards the
east coast through the weekend, with a series of surface troughs
moving through the area. Depending on timing of the southern wave,
very warm and humid conditions are likely for the weekend, with
threat of afternoon convection both days. Each successive trough
Sunday into early next week, appears to bring in slightly cooler and
drier airmass, but low predictability at this point.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
A weak cold front slowly drops south, passing through the terminals
today. The boundary then returns Tuesday as a warm front.
Showers and thunderstorms this afternoon could result in brief MVFR
or lower conditions, primarily from the NYC metro terminals west.
Otherwise, VFR conditions are expected into this evening before MVFR
conditions develop at all terminals overnight. The start time of
MVFR conditions tonight could be off by 1-2 hours. MVFR conditions
are then expected to continue into Tuesday morning before gradually
improving to VFR by late morning/early afternoon.
SE to ESE winds will continue this afternoon at around 10 kt, with a
period of sustained winds 10-15 kt possible late this afternoon,
primarily at coastal terminals. Winds then gradually diminish this
evening before falling to around 5 kt overnight. ESE winds will then
increase to 5-10 kt Tuesday morning.
.OUTLOOK FOR 18Z TUESDAY THROUGH SATURDAY...
.Tuesday afternoon-Thursday...Afternoon/evening showers and
thunderstorms possible, mainly from the NYC metros north/west.
.Friday-Saturday...MVFR or lower conditions possible in rain.
Chance Chance E-SE gusts 20-25kt.
&&
.MARINE...
Sub-SCA conditions expected through mid week though waves over
the ocean remain between 3-4 feet. SCA seas are likely Friday
into the weekend with a persistent S/SW flow and strengthening
wind fields owing to a possible coastal low nearing the region.
&&
.HYDROLOGY...
There is a localized flash flood threat this aftn and eve,
mainly from wrn LI to the lower Hudson Valley and points w. Any
strong tstms that develop could be slow moving and produce areas
of flooding.
A localized urban and poor drainage flooding threat exists with any
isolated thunderstorm activity Wed and Thu, as it will be slow
moving and able to tap into a very moist environment.
There is potential for more widespread downpour/thunderstorm
activity and resultant urban and poor drainage flooding threat
during the Friday/Saturday period, but low confidence on details
at this timeframe. More details as the week progresses.
&&
.TIDES/COASTAL FLOODING...
The combination of a SE swell and high astronomical tides (full
moon) will have water levels approach minor flood thresholds
once again tonight, but they are expected to remain just below
minor flood benchmarks.
&&
.EQUIPMENT...
NYC NOAA Weather Radio Station KWO35 (162.55 MHz) is undergoing
its final stages of testing, and is operating at full power.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...None.
&&
Hazardous weather outlook, Jul 6, 12:42 PM EST, 2 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
142 PM EDT Mon Jul 6 2020
NJZ002-004-006-103>108-071745-
Western Passaic-Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-
Western Essex-Eastern Essex-Western Union-Eastern Union-
142 PM EDT Mon Jul 6 2020
...SEVERE THUNDERSTORM WATCH 333 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for northeast New Jersey.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time that would meet NWS
warning criteria.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about observed severe weather to the NWS while
following all local, state, and CDC guidelines.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
ANZ338-CTZ005-009-NYZ067>075-078-080-176>179-071745-
New York Harbor-Northern Fairfield-Southern Fairfield-Orange-Putnam-
Rockland-Northern Westchester-Southern Westchester-
New York (Manhattan)-Bronx-Richmond (Staten Island)-Kings (Brooklyn)-
Northwestern Suffolk-Southwestern Suffolk-Northern Queens-
Northern Nassau-Southern Queens-Southern Nassau-
142 PM EDT Mon Jul 6 2020
This Hazardous Weather Outlook is for Atlantic coastal waters,
southern Connecticut and southeast New York.
.DAY ONE...This afternoon and tonight.
Some thunderstorms this afternoon may be capable of producing
damaging winds.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time that would meet NWS
warning criteria.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about observed severe weather to the NWS while
following all local, state, and CDC guidelines.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
ANZ335-345-355-071745-
Long Island Sound West of New Haven CT/Port Jefferson NY-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
142 PM EDT Mon Jul 6 2020
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...This afternoon and tonight.
Some thunderstorms this afternoon may be capable of producing winds
over 35 kt.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time that would meet NWS
warning criteria.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about observed severe weather to the NWS while
following all local, state, and CDC guidelines.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
ANZ330-340-350-353-071745-
Long Island Sound East of New Haven CT/Port Jefferson NY-
Peconic and Gardiners Bays-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
142 PM EDT Mon Jul 6 2020
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...This afternoon and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time that would meet NWS
warning criteria.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about observed severe weather to the NWS while
following all local, state, and CDC guidelines.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
CTZ006>008-010>012-NYZ079-081-071745-
Northern New Haven-Northern Middlesex-Northern New London-
Southern New Haven-Southern Middlesex-Southern New London-
Northeastern Suffolk-Southeastern Suffolk-
142 PM EDT Mon Jul 6 2020
This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.
.DAY ONE...This afternoon and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time that would meet NWS
warning criteria.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about observed severe weather to the NWS while
following all local, state, and CDC guidelines.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
In the hours before
Special weather statement, Jul 6, 2:02 PM EST, 1 hour 16 minutes before
Special Weather Statement
National Weather Service New York NY
302 PM EDT Mon Jul 6 2020
NJZ103-104-NYZ071>073-061945-
Western Bergen-Eastern Bergen-Bronx-Southern Westchester-New York
(Manhattan)-
302 PM EDT Mon Jul 6 2020
...A STRONG THUNDERSTORM WILL AFFECT BERGEN...SOUTHERN WESTCHESTER...
BRONX AND NEW YORK (MANHATTAN) COUNTIES...
At 301 PM EDT, a strong thunderstorm was located over Paramus, moving
southeast at 10 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
This storm will be near...
Oradell around 310 PM EDT.
Hackensack and Teterboro around 325 PM EDT.
Bergenfield and Norwood around 330 PM EDT.
Yonkers and Ridgefield around 345 PM EDT.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4079 7399 4082 7402 4082 7403 4091 7413
4092 7413 4092 7414 4097 7414 4098 7416
4107 7408 4104 7400 4100 7390 4100 7389
4097 7379 4077 7397
TIME...MOT...LOC 1901Z 298DEG 8KT 4097 7406
NVLocal storm report, Jul 6, 2:34 PM EST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
334 PM EDT MON JUL 06 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM HAIL ROCHELLE PARK 40.91N 74.08W
07/06/2020 M1.00 INCH BERGEN NJ TRAINED SPOTTER
&&
MWLocal storm report, Jul 6, 2:39 PM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
339 PM EDT MON JUL 06 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL PARAMUS 40.95N 74.07W
07/06/2020 M1.00 INCH BERGEN NJ TRAINED SPOTTER
&&
MWSpecial weather statement, Jul 6, 2:48 PM EST, 30 minutes before
Special Weather Statement
National Weather Service New York NY
348 PM EDT Mon Jul 6 2020
NJZ006-105>108-062030-
Hudson-Eastern Union-Eastern Essex-Western Union-Western Essex-
348 PM EDT Mon Jul 6 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HUDSON...UNION AND
ESSEX COUNTIES...
At 348 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Morris Plains to Linden. The storms
are nearly stationary.
Wind gusts up to 50 mph and half inch hail are possible with these
storms.
Locations impacted include...
Newark, Elizabeth, Summit, Millburn, Harrison, Caldwell, Orange,
Clark, Fairfield, Union, East Orange, Irvington, West Orange,
Montclair and Westfield.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4070 7443 4073 7438 4076 7436 4076 7438
4077 7437 4079 7437 4082 7433 4085 7433
4086 7432 4087 7434 4089 7434 4091 7433
4091 7429 4069 7408 4061 7432 4061 7435
TIME...MOT...LOC 1948Z 000DEG 0KT 4082 7444 4063 7424
NVLocal storm report, Jul 6, 2:55 PM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
355 PM EDT MON JUL 06 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL HASBROUCK HEIGHTS 40.86N 74.07W
07/06/2020 M1.25 INCH BERGEN NJ TRAINED SPOTTER
&&
MWLocal storm report, Jul 6, 2:56 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
356 PM EDT MON JUL 06 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM TSTM WND GST HASBROUCK HEIGHTS 40.86N 74.07W
07/06/2020 E60 MPH BERGEN NJ TRAINED SPOTTER
&&
MW